Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 4, 2018, 1:26 AM EDT for 8 counties in Tennessee. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2018, 1:26 AM EDT (05:26 UTC)
- Expired
- Apr 4, 2018, 2:30 AM EDT
- In force
- 64 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Claiborne County, TN, Grainger County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 1 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 1:50 AM EDT | TSTM WND DMG | Morristown, TN | SEVERAL TREES DOWN ACROSS THE COUNTY. |
| Apr 4, 2:05 AM EDT | TSTM WND DMG | 4 Ne Jefferson City, TN | TREE DOWN ON OLD AJ HWY. |
| Apr 4, 2:15 AM EDT | TSTM WND DMG | Jefferson City, TN | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
814
WUUS54 KMRX 040526
SVRMRX
TNC025-057-063-067-073-089-093-173-040630-
/O.NEW.KMRX.SV.W.0034.180404T0526Z-180404T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
126 AM EDT WED APR 4 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Western Hawkins County in east Tennessee...
Southeastern Claiborne County in east Tennessee...
Northeastern Knox County in east Tennessee...
Jefferson County in east Tennessee...
Central Hancock County in east Tennessee...
Grainger County in east Tennessee...
Southeastern Union County in east Tennessee...
Hamblen County in east Tennessee...
* Until 230 AM EDT
* At 125 AM EDT, severe thunderstorms were located along a line
extending from 7 miles north of Maynardville to near Knoxville,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Knoxville, Morristown, Jefferson City, Dandridge, Maynardville,
Rutledge, Bean Station, White Pine, Plainview, New Market,
Baneberry, Russellville, Strawberry Plains, Halls, Blaine,
Luttrell, Lone Mountain, Panther Creek State Park, Buffalo Springs
and Rose Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms have a history of
producing widespread wind damage. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 3656 8297 3614 8321 3615 8323 3612 8322
3613 8324 3610 8323 3604 8327 3602 8362
3604 8365 3603 8368 3601 8367 3599 8401
3636 8379
TIME...MOT...LOC 0525Z 262DEG 42KT 3636 8378 3601 8399
HAIL...<.75IN
WIND...60MPH
$$
DGS2 follow-up statements
721
WWUS54 KMRX 040550
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
150 AM EDT WED APR 4 2018
TNC025-093-173-040559-
/O.CAN.KMRX.SV.W.0034.000000T0000Z-180404T0630Z/
Claiborne TN-Knox TN-Union TN-
150 AM EDT WED APR 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAIBORNE...
NORTHEASTERN KNOX AND SOUTHEASTERN UNION COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 300 AM EDT for
east Tennessee.
LAT...LON 3615 8320 3615 8323 3612 8322 3613 8324
3609 8323 3604 8327 3602 8362 3604 8367
3606 8369 3609 8371 3608 8367 3611 8369
3637 8351 3637 8345 3640 8346 3642 8343
3641 8339 3647 8337 3656 8297
TIME...MOT...LOC 0549Z 265DEG 46KT 3631 8342 3606 8358
$$
TNC057-063-067-073-089-040630-
/O.CON.KMRX.SV.W.0034.000000T0000Z-180404T0630Z/
Hawkins TN-Jefferson TN-Hancock TN-Grainger TN-Hamblen TN-
150 AM EDT WED APR 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR WESTERN HAWKINS...JEFFERSON...CENTRAL HANCOCK...GRAINGER AND
HAMBLEN COUNTIES...
At 149 AM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Rutledge to near New Market,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Morristown, Jefferson City, Dandridge, Rutledge, Bean Station, White
Pine, New Market, Baneberry, Russellville, Strawberry Plains, Blaine,
Thorn Hill, Panther Creek State Park, Buffalo Springs, Treadway,
Mooresburg, Alpha, Lowland, Klondike and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 8320 3615 8323 3612 8322 3613 8324
3609 8323 3604 8327 3602 8362 3604 8367
3606 8369 3609 8371 3608 8367 3611 8369
3637 8351 3637 8345 3640 8346 3642 8343
3641 8339 3647 8337 3656 8297
TIME...MOT...LOC 0549Z 265DEG 46KT 3631 8342 3606 8358
HAIL...<.75IN
WIND...60MPH
$$
DGS497
WWUS54 KMRX 040620
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
220 AM EDT WED APR 4 2018
TNC057-063-067-073-089-040630-
/O.EXP.KMRX.SV.W.0034.000000T0000Z-180404T0630Z/
Hawkins TN-Jefferson TN-Hancock TN-Grainger TN-Hamblen TN-
220 AM EDT WED APR 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HAWKINS...JEFFERSON...
CENTRAL HANCOCK...GRAINGER AND HAMBLEN COUNTIES WILL EXPIRE AT 230 AM
EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 300 AM EDT for
east Tennessee.
LAT...LON 3615 8320 3615 8323 3612 8322 3613 8324
3609 8323 3604 8327 3602 8362 3604 8367
3606 8369 3609 8371 3608 8367 3611 8369
3637 8351 3637 8345 3640 8346 3642 8343
3641 8339 3647 8337 3656 8297
TIME...MOT...LOC 0620Z 262DEG 42KT 3636 8297 3611 8313
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:05 AM EDT, 21 minutes earlier.
Area forecast discussion, Apr 4, 1:05 AM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Morristown TN 105 AM EDT Wed Apr 4 2018 .AVIATION... VFR conditions to change with strong SW winds ahead of a line of strong thunderstorms moves east across the area. The line is expected to move through the TAF sites between 06Z and 09Z. Gusty winds of 35-45 kts and VFR vis but reduction to MVFR or IFR with heavy rain possible with the storms. Behind line, light rain with MVFR cigs and good visibility will continue, winds shifting to the west and northwest and gusty. VFR conditions expected after sunrise, but winds remain gusty and predominantly westerly. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && TD
Hazardous weather outlook, Apr 3, 4:17 PM EDT, 9 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 417 PM EDT Tue Apr 3 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-042030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 417 PM EDT Tue Apr 3 2018 /317 PM CDT Tue Apr 3 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight A cold front will move through the region tonight, bringing widespread showers and thunderstorms. Some of these thunderstorms could be severe, with damaging winds and large hail being the primary threats. An isolated tornado cannot be ruled out. The line of storms is expected to arrive on the Cumberland Plateau around midnight, with passage through much of the Tennessee Valley by around 2-4 am EDT. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Apr 4, 1:20 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
120 AM EDT WED APR 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG ONEIDA 36.50N 84.51W
04/04/2018 SCOTT TN 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN ACROSS THE COUNTY.
&&
TDOYLEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:42 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 48 min |
| Apr 4, 12:08 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 67 min |
| Apr 4, 12:16 AM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 44 min |
| Apr 4, 12:24 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Scott, Union | 66 min |
| Apr 4, 12:59 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 46 min |
| Apr 4, 1:15 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 45 min |
| Apr 4, 1:17 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 43 min |
| Apr 4, 1:44 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Sevier | 46 min |
| Apr 4, 1:53 AM EDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 52 min |
| Apr 4, 2:04 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 26 min |
| Apr 4, 2:07 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 38 min |
| Apr 4, 2:20 AM EDT | Special Weather Statement | MRX | Cocke, Greene | 40 min |
| Apr 4, 2:25 AM EDT | Special Weather Statement | MRX | Sevier | 35 min |
| Apr 4, 2:49 AM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan, Washington | 56 min |
| Apr 4, 4:32 AM EDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.